Alert archive / Wyoming / Flood Watches in 2011
Flood Watch 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flood watch at May 28, 2011, 8:53 PM MDT for Carbon County, Wyoming. It took effect at May 29, 2011, 6:00 AM MDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2011, 8:53 PM MDT (02:53 UTC)
- In effect from
- May 29, 2011, 6:00 AM MDT
- Expired
- May 30, 2011, 5:50 AM MDT
- In force
- 24 hr
- Issued by
- NWS Cheyenne, WY
- Flood severity
- None
County Carbon County, WY
The radar
The Cheyenne radar (KCYS), 187 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2944 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
446 WGUS65 KCYS 290253 FFACYS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 853 PM MDT SAT MAY 28 2011 ...FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING FOR SOUTHERN CARBON COUNTY FOR EXCESSIVE RAIN AND SNOWMELT... .MILD TEMPERATURES WILL CONTINUE OVERNIGHT TONIGHT WITH AFTERNOON HIGHS CLIMBING INTO THE 50S SUNDAY. A SLOW MOVING FRONTAL SYSTEM IS EXPECTED TO LIFT NORTH INTO SOUTH CENTRAL WYOMING TONIGHT WITH RAIN ACCUMULATIONS OF A HALF IN POSSIBLE. SNOWMELT WILL CONTINUE WITH OVERNIGHT LOWS REMAINING ABOVE FREEZING FOR THE SNOWY AND SIERRA MADRE RANGES. THE COMBINATION OF SNOWMELT AND RUNOFF FROM TONIGHTS RAINFALL COULD PRODUCE OR EXCEED BANKFULL STAGES AT SAVERY ALONG THE LITTLE SNAKE RIVER SUNDAY AND AT SARATOGA ON THE UPPER NORTH PLATTE RIVER SUNDAY NIGHT INTO MONDAY. WYZ111-113-291800- /O.NEW.KCYS.FA.A.0005.110529T1200Z-110530T1500Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- INCLUDING THE CITIES OF...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE 853 PM MDT SAT MAY 28 2011 ...FLOOD WATCH IN EFFECT FROM 6 AM MDT SUNDAY THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL WYOMING...INCLUDING THE FOLLOWING AREAS...SOUTHWEST CARBON COUNTY AND UPPER NORTH PLATTE RIVER BASIN. * FROM 6 AM MDT SUNDAY THROUGH MONDAY MORNING * HIGH WATER LEVELS WILL CONTINUE ALONG THE LITTLE SNAKE RIVER FROM SAVERY TO BAGGS SUNDAY AND AT SARATOGA SUNDAY NIGHT INTO MONDAY. MOUNTAIN SNOW MELT IS EXPECTED TO INCREASE AS A WARM FRONT MOVES THROUGH SOUTHERN WYOMING OVERNIGHT...WHICH WILL RUNOFF INTO BOTH THE LITTLE SNAKE AND UPPER NORTH PLATTE RIVERS. * AFTERNOON TEMPERATURES ABOVE 8000 FEET ARE EXPECTED TO BE IN THE MID TO UPPER 50S SUNDAY AND MID TO UPPER 40S MONDAY. LOW TEMPERATURES TONIGHT AND SUNDAY WILL BE ABOVE FREEZING. WIDESPREAD RAINFALL IS EXPECTED TO CONTINUE OVER THE SNOWY AND SIERRA MADRE RANGES THROUGH SUNDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY NIGHT INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
4 follow-up statements
481 WGUS65 KCYS 291648 FFACYS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 1048 AM MDT SUN MAY 29 2011 ...FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY FOR SOUTHERN CARBON COUNTY DUE TO INCREASING SNOW MELT. .HIGH WATER LEVELS ON THE LITTLE SNAKE RIVER AND UPPER NORTH PLATTE RIVER AND THEIR TRIBUTARIES WILL CONTINUE THROUGH THIS WEEK AND BEYOND. COOL TEMPERATURES TODAY AND EVEN MONDAY WILL REDUCE THE RATE OF SNOW MELT. HOWEVER...TEMPERATURES WILL WARM STARTING ON TUESDAY WITH BREEZY AND DRY CONDITIONS EXPECTED. THOSE CONDITIONS WILL PERSIST THROUGH THE END OF THE WEEK. THE WARM AND BREEZY WEATHER WILL INCREASE THE SNOW MELT RATE IN THE SNOW AND SIERRA MADRE RANGES BY WEDNESDAY AND CONTINUING THROUGH THE END OF THE WEEK. MANY RIVERS AND STREAMS WILL RISE TO AT OR ABOVE BANKFULL BY WEDNESDAY AND THEN CONTINUE. WYZ111-113-300100- /O.EXT.KCYS.FA.A.0005.000000T0000Z-110602T0000Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- INCLUDING THE CITIES OF...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE 1048 AM MDT SUN MAY 29 2011 ...FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY AFTERNOON... THE FLOOD WATCH IS IN EFFECT FOR * A PORTION OF SOUTH CENTRAL WYOMING...INCLUDING THE FOLLOWING AREAS...SOUTHWEST CARBON COUNTY AND UPPER NORTH PLATTE RIVER BASIN. * THROUGH WEDNESDAY AFTERNOON * HIGH WATER LEVELS WILL CONTINUE ALONG THE LITTLE SNAKE RIVER FROM SAVERY TO BAGGS AND THE UPPER NORTH PLATTE RIVER THROUGH THIS WEEK. SNOW MELT IN THE MOUNTAINS WILL INCREASE STARTING ON TUESDAY AS TEMPERATURES WARM AND CONTINUE THROUGH THE END OF THE WEEK. THE SNOW MELT WILL RAISE THE WATER LEVELS TO OR ABOVE BANKFULL BY WEDNESDAY AND THEN CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ WEILAND
883 WGUS65 KCYS 300101 FFACYS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 700 PM MDT SUN MAY 29 2011 ...FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY FOR SOUTHERN CARBON COUNTY DUE TO INCREASING SNOW MELT. .HIGH WATER LEVELS ON THE LITTLE SNAKE RIVER AND UPPER NORTH PLATTE RIVER AND THEIR TRIBUTARIES WILL CONTINUE THROUGH THIS WEEK AND BEYOND. COOL TEMPERATURES TONIGHT AND EVEN MONDAY WILL REDUCE THE RATE OF SNOW MELT. HOWEVER...TEMPERATURES WILL WARM STARTING ON TUESDAY WITH BREEZY AND DRY CONDITIONS EXPECTED. THOSE CONDITIONS WILL PERSIST THROUGH THE END OF THE WEEK. THE WARM AND BREEZY WEATHER WILL INCREASE THE SNOW MELT RATE IN THE SNOW AND SIERRA MADRE RANGES BY WEDNESDAY AND CONTINUING THROUGH THE END OF THE WEEK. MANY RIVERS AND STREAMS WILL RISE TO AT OR ABOVE BANKFULL BY WEDNESDAY AND THEN CONTINUE. WYZ111-113-300900- /O.NEW.KCYS.FA.A.0006.110530T1800Z-110602T0000Z/ /O.EXT.KCYS.FA.A.0005.000000T0000Z-110530T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- INCLUDING THE CITIES OF...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE 700 PM MDT SUN MAY 29 2011 ...FLOOD WATCH NOW IN EFFECT THROUGH MONDAY MORNING... ...FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTH CENTRAL WYOMING...INCLUDING THE FOLLOWING AREAS...SOUTHWEST CARBON COUNTY AND UPPER NORTH PLATTE RIVER BASIN. * THROUGH MONDAY MORNING * HIGH WATER LEVELS WILL CONTINUE ALONG THE LITTLE SNAKE RIVER FROM SAVERY TO BAGGS AND THE UPPER NORTH PLATTE RIVER THROUGH THIS WEEK. SNOW MELT IN THE MOUNTAINS WILL INCREASE STARTING ON TUESDAY AS TEMPERATURES WARM AND CONTINUE THROUGH THE END OF THE WEEK. THE SNOW MELT WILL RAISE THE WATER LEVELS TO OR ABOVE BANKFULL BY WEDNESDAY AND THEN CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ COX
072 WGUS65 KCYS 300506 FFACYS FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 1106 PM MDT SUN MAY 29 2011 ...FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY FOR SOUTHERN CARBON COUNTY DUE TO INCREASING SNOW MELT. .HIGH WATER LEVELS ON THE LITTLE SNAKE RIVER AND UPPER NORTH PLATTE RIVER AND THEIR TRIBUTARIES WILL CONTINUE THROUGH THIS WEEK AND BEYOND. COOL TEMPERATURES TONIGHT AND EVEN MONDAY WILL REDUCE THE RATE OF SNOW MELT. HOWEVER...TEMPERATURES WILL WARM STARTING ON TUESDAY WITH BREEZY AND DRY CONDITIONS EXPECTED. THOSE CONDITIONS WILL PERSIST THROUGH THE END OF THE WEEK. THE WARM AND BREEZY WEATHER WILL INCREASE THE SNOW MELT RATE IN THE SNOW AND SIERRA MADRE RANGES BY WEDNESDAY AND CONTINUING THROUGH THE END OF THE WEEK. MANY RIVERS AND STREAMS WILL RISE TO AT OR ABOVE BANKFULL BY WEDNESDAY AND THEN CONTINUE. WYZ111-113-301315- /O.CON.KCYS.FA.A.0005.000000T0000Z-110530T1500Z/ /O.CON.KCYS.FA.A.0006.110530T1800Z-110602T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- INCLUDING THE CITIES OF...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE 1106 PM MDT SUN MAY 29 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY THROUGH WEDNESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL WYOMING...INCLUDING THE FOLLOWING AREAS...SOUTHWEST CARBON COUNTY AND UPPER NORTH PLATTE RIVER BASIN. * THROUGH WEDNESDAY AFTERNOON * HIGH WATER LEVELS WILL CONTINUE ALONG THE LITTLE SNAKE RIVER FROM SAVERY TO BAGGS AND THE UPPER NORTH PLATTE RIVER THROUGH THIS WEEK. SNOW MELT IN THE MOUNTAINS WILL INCREASE STARTING ON TUESDAY AS TEMPERATURES WARM AND CONTINUE THROUGH THE END OF THE WEEK. THE SNOW MELT WILL RAISE THE WATER LEVELS TO OR ABOVE BANKFULL BY WEDNESDAY AND THEN CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
830 WGUS65 KCYS 301150 FFACYS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 550 AM MDT MON MAY 30 2011 ...FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY FOR SOUTHERN CARBON COUNTY DUE TO INCREASING SNOW MELT... .HIGH WATER LEVELS ON THE LITTLE SNAKE RIVER AND UPPER NORTH PLATTE RIVER AND THEIR TRIBUTARIES WILL CONTINUE THROUGH THIS WEEK AND BEYOND. TEMPERATURES WILL WARM STARTING ON TUESDAY WITH BREEZY AND DRY CONDITIONS EXPECTED. THOSE CONDITIONS WILL PERSIST THROUGH THE END OF THE WEEK. THE WARM AND BREEZY WEATHER WILL INCREASE THE SNOW MELT RATE IN THE SNOWY AND SIERRA MADRE RANGES BY WEDNESDAY AND CONTINUE THROUGH THE END OF THE WEEK. MANY RIVERS AND STREAMS WILL RISE TO AT OR ABOVE BANKFUL BY WEDNESDAY. WYZ111-113-310600- /O.CAN.KCYS.FA.A.0005.000000T0000Z-110530T1500Z/ /O.EXT.KCYS.FA.A.0006.110530T1150Z-110602T0000Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- INCLUDING THE CITIES OF...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE 550 AM MDT MON MAY 30 2011 ...FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTH CENTRAL WYOMING...INCLUDING THE FOLLOWING AREAS...SOUTHWEST CARBON COUNTY AND UPPER NORTH PLATTE RIVER BASIN. * THROUGH WEDNESDAY AFTERNOON * HIGH WATER LEVELS WILL CONTINUE ALONG THE LITTLE SNAKE RIVER FROM SAVERY TO BAGGS AND THE UPPER NORTH PLATTE RIVER THROUGH THIS WEEK. SNOW MELT IN THE MOUNTAINS WILL INCREASE STARTING ON TUESDAY AS TEMPERATURES WARM AND CONTINUE THROUGH THE END OF THE WEEK. THE SNOW MELT WILL RAISE THE WATER LEVELS TO AT OR ABOVE BANKFUL BY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ HAHN
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flood watch went out at May 28, 7:20 PM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 28, 7:20 PM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 720 PM MDT SAT MAY 28 2011 .UPDATE... LATEST RADAR LOOP WAS SHOWING A BAND OF SHOWERS DEVELOPING ALONG A FRONTOGENISIS ZONE BETWEEN 650-600MB. THE LATEST NAM SEEMS TO HAVE A FAIRLY GOOD HANDLE ON THIS. THIS ACTIVITY MAY BE ABLE TO PRODUCE RAINFALL AMOUNTS UP TO ONE QUARTER OF AN INCH DURING THE NEXT FEW HOURS WITHIN THIS BAND OF SHOWERS. THE NAM DOES DEPICT THIS BAND OF SHOWERS WEAKENING AFTER MIDNIGHT...BUT WE WILL WAIT AND SEE FOR NOW ON HOW THAT PANS OUT. THIS RAIN WILL HELP ACCELERATE THE SNOW MELT...ESPECIALLY NEAR WITH THE TEMPERATURES BEING JUST ABOVE FREEZING ALONG WITH LATENT HEAT EFFECTS. LATEST VAD WIND PROFILES FROM KCYS AND KFTG ARE ALSO SHOWING GOOD WARM AIR ADVECTION WHICH WILL CAUSE THE SHOWERS TO INCREASE ACROSS WYOMING THIS EVENING. AS A RESULT...WE WENT AHEAD AND BUMPED UP POPS FOR THIS REGION. THE MODELS ARE SHOWING THE BEST ISENTROPIC LIFT TAKING PLACE BETWEEN 310-315K IN WYOMING THIS EVENING WITH THIS AREA OF LIFT SPREADING EAST INTO THE NEBRASKA PANHANDLE AFTER MIDNIGHT. THIS WILL ALSO BE WHEN WE INCREASED POPS TO CATEGORICAL FOR THAT REGION. WE ALSO INTRODUCED FOG CHANCES TONIGHT FOR MUCH OF THE REGION ESPECIALLY THE HIGHER ELEVATIONS AS THE BOUNDARY LAYER CONTINUES TO SATURATE WHICH IS EVIDENT ON THE LATEST RADAR LOOP. COX && .PREV DISCUSSION... /ISSUED 533 PM MDT SAT MAY 28 2011/ UPDATE... AVIATION...00Z TAFS CHEYENNE RADAR SHOWING AREA OF LIGHT RAIN FILLING IN JUST NORTH OF CHEYENNE WITH ADDITIONAL PRECIP BEGINNING TO APPEAR OF RADAR OVER NORTH CENTRAL COLORADO. WYDOT WEB CAMS SHOWING MOUNTAINS OBSCURED BETWEEN LARAMIE AND RAWLINS. EXPECT CONDITIONS TO CONTINUE DETERIORATING THIS EVENING WITH LOWERING CEILINGS EAST OF THE LARAMIE RANGE. WINDS EXPECTED TO BECOME MORE EASTERLY THIS EVENING...WHICH WILL GIVE US UPSLOPING CONDITIONS. AT THIS TIME...CEILINGS EXPECTED TO QUICKLY DROP TO IR/LIFR FOR AIRPORTS EAST OF THE LARAMIE RANGE. LOW CONDITIONS ARE EXPECTED OVERNIGHT AS UPSLOPING CONTINUES. CLAYCOMB PREV DISCUSSION... /ISSUED 136 PM MDT SAT MAY 28 2011/ SHORT TERM...TONIGHT THROUGH MONDAY... RATHER FAST WESTERLY FLOW OVER THE CWA BENEATH DOUBLE-BARRELED UPPER LOWS...ONE ALONG THE NORTH DAKOTA/CANADA BORDER AND THE OTHER JUST OFF THE PAC NW COAST. SOME SHOWERS MOVING ACROSS THE SOUTHERN CWA THIS AFTERNOON AS RIPPLES IN THIS FLOW ZIP ACROSS THE AREA. EXPECT TO SEE SOME INCREASE IN SHOWERS THIS EVENING AS NEXT SHOT OF SHORTWAVE ENERGY PASSES ACROSS WITH PCPN LIFTING MORE TOWARDS THE NORTHERN PART OF THE CWA SUNDAY AS UPPER FLOW BACKS TO SOUTHWESTERLY. SCATTERED SHOWERS AND SOME THUNDERSTORMS EXPECTED SUNDAY AND SUNDAY NIGHT AS UPPER LOW MOVES TOWARDS WESTERN WY BUT DRY SLOTTING MAY ACT TO LIMIT PCPN OVER THE SOUTHERN CWA. PARAMETERS FOR STRONG STORMS COMING TOGETHER OVER THE EASTERN PLAINS SUNDAY AFTERNOON AND EVENING WITH LOW LEVEL UPSLOPE FLOW OVERRIDDEN BY SW FLOW BUT EXPECTED WIDESPREAD CLOUD COVER OVER THIS AREA LOOKS LIKE IT WILL LIMIT AMOUNT INSTABILITY. SFC/UPPER LOWS THEN LIFT NORTHEAST INTO THE NORTHERN HIGH PLAINS MONDAY WITH STRONG WESTERLY FLOW DEVELOPING OVER THE CWA. WILL HAVE TO WATCH FOR POTENTIAL BORA WIND EVENT FOR A TIME MONDAY WITH OTHERWISE ISOLATED SHOWERS AND TSTRMS. LONG TERM...MONDAY NIGHT THROUGH SATURDAY... MAIN FORECAST IMPACT WILL BE WARMING TEMPS FROM BUILDING UPPER RIDGE. ON TUESDAY THE AREA WILL BE BETWEEN UPPER LOW OVER NORTH DAKOTA AND UPPER LOW DROPPING DOWN PAC COAST. SHORTWAVE RIDGE AXIS WILL MOVE INTO CENTRAL WY BY 00Z WED WITH BACKING SOUTHWEST FLOW AND 60M HEIGHT RISES BY WED MORNING. INCREASING SW SURFACE FLOW WILL BRING WARM AIRMASS INTO WYOMING WITH 700MB TEMPS AROUND +13C WED AND THU WITH UPPER RIDGE BUILDING FROM TEXAS INTO CENTRAL PLAINS. MAIN EFFECT WILL BE TEMPS 10-15 DEGREES ABOVE NORMAL AND WILL BE A CONCERN FOR MORE RAPID SNOWMELT IN THE MOUNTAINS TO INCREASE HYDROLOGIC CONCERNS WITH RIVERS AND STREAMS. WARMEST DAYS APPEAR TO BE THURSDAY AND FRIDAY WITH SOME ISOLD PCPN/TSTMS MORE LIKELY OVER HIGHER TERRAIN FRIDAY AS WEAK UPPER SHORTWAVE ENERGY MOVES IN FROM THE SOUTHWEST. OVERALL LOOKS TO BE A WARM AND DRIER PATTERN FOR THE START OF JUNE. AVIATION...FOR 18Z TAFS... EXPECT MVFR CIGS THIS AFTERNOON WITH INCREASING SHOWERS... BECOMING IFR CIGS 1000-2000 FEET AS SOUTHEAST SURFACE UPSLOPE FLOW DEVELOPS. VISIBILITIES WILL BE GENERALLY 1-3SM WITH GENERAL LIGHT RAIN AND AREAS OF FOG. BEGINNING AROUND 03Z THROUGH 12Z SUN. LIFR CIGS ARE POSSIBLE IN WESTERN NEBRASKA WITH STRONGER UPSLOPE AND MOISTURE. FIRE WEATHER... SCATTERED SHOWERS AND A FEW THUNDERSTORMS EXPECTED TO MOVE ACROSS THE DISTRICTS THROUGH SUNDAY WITH DECENT CHANCES FOR WETTING RAINS. SOME SNOWS POSSIBLE OVER THE HIGHER MTNS AT NIGHT. STRONG WINDS EXPECTED TO DEVELOP AROUND THE MTNS MONDAY WITH MILDER TEMPERATURES TUESDAY WITH LESS WIND. UPPER PATTERN THEN TRANSITIONS TO A MORE SUMMERLIKE PATTERN MID AND LATE PARTS OF NEXT WEEK WITH MUCH WARMER TEMPERATURES EXPECTED TO BUILD OVER THE DISTRICTS. HYDROLOGY... WATER LEVELS IN STREAMS AND RIVERS OVER THE WESTERN NEBRASKA PANHANDLE WILL REMAIN NEARLY STEADY THROUGH THE WEEKEND. THE FLOOD WARNING REMAINS IN EFFECT FOR THE NORTH PLATTE FROM HENRY TO MITCHELL. THE NEXT STORM SYSTEM WILL BRING MORE PRECIPITATION TO THE REGION FROM SATURDAY NIGHT THROUGH MEMORIAL DAY. EXPECT ANOTHER QUARTER INCH TO HALF INCH OF RAINFALL WITH LOCALLY HIGHER AMOUNTS...ESPECIALLY IN THE HIGHER TERRAIN AND AREAS EAST OF THE LARAMIE RANGE. WARMER TEMPERATURES TUESDAY THROUGH FRIDAY WILL LEAD TO ACCELERATED SNOW MELT AND RUNOFF WHICH WILL EXACERBATE THE FLOOD POTENTIAL. AS A RESULT...ADDITIONAL FLOOD WATCHES AND WARNINGS MAY BE REQUIRED FOR THE RIVERS AND STREAMS FLOWING FROM THE SIERRA MADRE AND SNOWY RANGES AT THAT TIME. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM/AVIATION...SLA
Hazardous weather outlook, May 28, 8:18 PM MDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 818 PM MDT SAT MAY 28 2011 WYZ101>119-291130- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 818 PM MDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT MAINLY IN AREA EXTENDING EAST FROM RAWLINS TO WHEATLAND. AREAS OF FOG WILL ALSO BE POSSIBLE TONIGHT. THE VISIBILITY MAY BE REDUCED TO LESS THAN ONE HALF AT TIMES...ESPECIALLY ALONG AND EAST OF THE LARAMIE RANGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE ON SUNDAY FOR AREAS THAT CAN CLEAR OUT MAINLY ALONG AND WEST OF LARAMIE. HOWEVER...THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. MORE THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH AREAS MAINLY ALONG AND EAST OF CHEYENNE TO LUSK LINE ON SUNDAY NIGHT. A FEW STRONG STORMS CANNOT BE RULED OUT DURING THIS TIMEFRAME. GUSTY WEST WINDS AT 30 TO 45 MPH WITH GUSTS OF 55 TO 60MPH MAY DEVELOP AFTER A FRONT PASSES THROUGH THE AREA ON MONDAY. STAY TUNED TO FURTHER OUTLOOKS. MUCH ABOVE TEMPERATURES LOOK INCREASINGLY LIKELY FOR THE MIDDLE OF NEXT WEEK AND BEYOND. THIS WILL ACCELERATE MOUNTAIN SNOW MELT AND WILL HEIGHTEN FLOODING CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-291130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 820 PM MDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT AREAS OF FOG MAY DEVELOP IN THE PANHANDLE REGION MAINLY AFTER MIDNIGHT. THE VISIBILITY MAY DROP TO LESS THAN ONE MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS GOOD CHANCE OF THUNDERSTORMS MAINLY SUNDAY NIGHT ACROSS THE NEBRASKA PANHANDLE. A FEW OF THESE STORMS MAY BECOME STRONG AND PRODUCE SMALL HAIL. GUSTY WEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 50MPH MAY DEVELOP AFTER A FRONT PASSES THROUGH THE AREA ON MONDAY. STAY TUNED TO FURTHER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE COX
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 10:07 PM MDT | Dense Fog Advisory | CYS | Albany, Laramie | 15 hr |
| May 29, 4:38 AM MDT | High Wind Watch | CYS | Albany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more | 23 hr |
| May 29, 4:48 PM MDT | Dense Fog Advisory | CYS | Albany, Converse, Goshen, Laramie, Niobrara, Platte | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.